An explicit formula for a Bennequin-type invariant for apparent contours

Maurizio Paolini, Giovanni Bellettini, Valentina Beorchia

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


We derive an explicit formula for the computation of a Vassiliev-type invariant of an apparent contour introduced recently by Ohmoto and Aicardi using appropriate linking numbers of its Legendrian lift. Our formula does not require the construction of the Legendrian lift and only takes into account the nodes, the cusps, the extremal points and the orientation of the apparent contour. In this way the computation can be implemented into a computer program; we demonstrate its use with some examples.
Original languageEnglish
Pages (from-to)747-760
Number of pages14
JournalTopology and its Applications
Publication statusPublished - 2009


  • apparent contours
  • vassiliev invariants


Dive into the research topics of 'An explicit formula for a Bennequin-type invariant for apparent contours'. Together they form a unique fingerprint.

Cite this